Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An extremal property of the Bloch space


Authors: Lee A. Rubel and Richard M. Timoney
Journal: Proc. Amer. Math. Soc. 75 (1979), 45-49
MSC: Primary 30D99; Secondary 32A10, 46E15
DOI: https://doi.org/10.1090/S0002-9939-1979-0529210-9
MathSciNet review: 529210
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Bloch space $ \mathcal{B}$ is the space of functions f analytic in the unit disc D such that $ \vert f'(z)\vert(1 - \vert z{\vert^2})$ is bounded. It is shown that $ \mathcal{B}$ is the largest Möbius-invariant linear space of analytic functions that can be equipped with a Möbius-invariant seminorm in such a way that there is at least one ``decent'' continuous linear functional on the space. The term ``decent'' has a simple and precise definition.


References [Enhancements On Off] (What's this?)

  • [1] J. M. Anderson, J. G. Clunie and Ch. Pommerenke, On Bloch functions and normal functions, J. Reine Angew. Math. 270 (1974), 12-37. MR 0361090 (50:13536)
  • [2] G. M. Goluzin, Geometric theory of functions of a complex variable, Transl. Math. Monos., vol. 26, Amer. Math. Soc., Providence, R. I., 1969. MR 0247039 (40:308)
  • [3] L. A. Rubel and B. A. Taylor, Functional analysis proofs of some theorems in function theory, Amer. Math. Monthly 76 (1969), 483-489. MR 0247115 (40:384)
  • [4] W. Rudin, Function theory in polydiscs, Benjamin, New York, 1969. MR 0255841 (41:501)
  • [5] R. M. Timoney, Bloch functions in several complex variables, Thesis, Univ. of Illinois at Urbana-Champaign, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D99, 32A10, 46E15

Retrieve articles in all journals with MSC: 30D99, 32A10, 46E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529210-9
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society